New Hampshire, 2011

Hail and Damaging Winds in New Hampshire, June 9, 2011

June 9, 2011 · NWS GYX · 21 events in 6 counties and zones

Broad shortwave crossing southern Canada pushed an associated cold front into southern Canada during the early afternoon. A pre-frontal trough moved into eastern New York during the early afternoon with individual cells and line segments forming into one large squall line with bowing segments.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Broad shortwave crossing southern Canada pushed an associated cold front into southern Canada during the early afternoon. A pre-frontal trough moved into eastern New York during the early afternoon with individual cells and line segments forming into one large squall line with bowing segments. The squall line pushed into central and southern New Hampshire by mid afternoon and reached the coast by early evening. Good heating ahead of this line with dew points in the upper 60s to lower 70s resulted in capes of 1500 to 3000 j/kg across much of the region. Although shear was limited, stronger cells moving around 35 kts transported strong mid level winds to the surface resulting in numerous reports of wind damage. Up to 45,000 people were without power by late afternoon in southern New Hampshire. Stronger cells also produced quarter to golf ball size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 9, 1:02 PM EST, 43 minutes earlier.

Area forecast discussion, Jun 9, 1:02 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
202 PM EDT THU JUN 9 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND
EVENING...GENERATING STRONG THUNDERSTORMS ACROSS THE AREA. HIGH
PRESSURE WILL MOVE IN FOR FRIDAY. A LOW PRESSURE SYSTEM WILL PASS
NORTH OF THE REGION SATURDAY AND SUNDAY AND WILL BRING
ANOTHER CHANCE OF PRECIPITATION TO THE REGION. HIGH PRESSURE
RETURNS FOR THE FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY OVER SOUTHERN CANADA NOW BEGINNING TO MAKE SOME
PROGRESS SOUTHWARD. STORMS FIRING UP OVER THE CHAMPLAIN VALLEY.
EXPECT STORMS TO BEGIN DEVELOPING OVER THE NEXT TWO HOURS OVER THE
MOUNTAINS OF NEW HAMPSHIRE AND MAINE. STORMS WILL MOVE PRIMARILY
WEST TO EAST AND WILL AFFECT THE COASTAL PLAIN DURING THE LATE
AFTERNOON HOURS. ENTIRE EVENT WILL LIKELY BE OVER FOR OUR CWA BY
8PM OR SOONER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
COOLER AND DRIER AIR FILTERS INTO THE REGION TOMORROW AND TOMORROW
NIGHT AS COLD FRONT CONTINUES TO MOVE OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES REGION LATE
FRIDAY NIGHT AND SATURDAY MORNING. THE LOW IS EXPECTED TO TRACK
PARALLEL TO THE SAINT LAWRENCE VALLEY TO THE NORTH OF OUR AREA.
EXPECT THE SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS LATE
SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THEN RETURNS TO THE
REGION THROUGH AT LEAST WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...PRIMARILY VFR...ALTHOUGH THERE WILL BE BRIEF DROPS IN
VSBY AND CIGS AS THUNDERSTORMS PASS THROUGH THIS AFTERNOON. PATCHY
FOG IS EXPECTED TO DEVELOP LATER TONIGHT AND SOME TAF SITES MAY
SEE VSBYS DROP TO IFR FOR A BRIEF PERIOD.

LONG TERM...MAINLY VFR CONDITIONS.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS.
HOWEVER...STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS
AFTERNOON.

LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...POHL
AVIATION...POHL
MARINE...POHL
Hazardous weather outlook, Jun 9, 11:22 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1222 PM EDT THU JUN 9 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-101630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1222 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-101630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1222 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 9, 8:01 AM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
901 AM EDT THU JUN 9 2011

NHZ002-091315-
SOUTHERN COOS-
901 AM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 915 AM EDT...

AT 901 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LANCASTER...MOVING EAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DALTON...
GILMAN...WHITEFIELD...NORTHUMBERLAND...LANCASTER...GUILDHALL...
JEFFERSON...YORK POND AND RANDOLPH THROUGH 915 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4442 7173 4443 7169 4448 7164 4450 7159
      4452 7160 4454 7158 4455 7161 4457 7160
      4458 7156 4450 7119 4429 7130 4441 7173

KIMBLE
Special weather statement, Jun 9, 9:04 AM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT THU JUN 9 2011

MEZ007-012-NHZ001-002-091430-
NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
1004 AM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 1030 AM EDT...

AT 1003 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF STARK...OR ABOUT 14
MILES SOUTH OF COLEBROOK...MOVING EAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARK...MILLSFIELD...
GROVETON...MOLLIDGEWOCK STATE PARK...MILAN...DUMMER...LAKE UMBAGOG
NATIONAL WILDLIFE REFUGE...ERROL...UPTON AND GRAFTON NOTCH STATE PARK
THROUGH 1030 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4486 7149 4484 7078 4473 7076 4479 7061
      4444 7071 4458 7155

KIMBLE
Special weather statement, Jun 9, 9:45 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1045 AM EDT THU JUN 9 2011

MEZ007-008-012>014-020-021-091530-
ANDROSCOGGIN-KENNEBEC-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
FRANKLIN-SOUTHERN OXFORD-SOUTHERN SOMERSET-
1045 AM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SOMERSET COUNTY...OXFORD COUNTY AND FRANKLIN COUNTY THROUGH
1130 AM EDT...

AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTH OF ANDOVER TO 3 MILES NORTH OF NEWRY...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF RUMFORD TO 9 MILES NORTH OF
BETHEL...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND NEWRY...HANOVER...BYRON...ANDOVER...MILTON...
ROXBURY...RUMFORD...MEXICO...MOUNT BLUE STATE PARK AND WELD THROUGH
1130 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

LAT...LON 4479 6989 4429 6988 4446 7082 4480 7081

KIMBLE
Special weather statement, Jun 9, 11:36 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT THU JUN 9 2011

MEZ008-009-091715-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
1236 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 115 PM EDT...

AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 22 MILES WEST OF ATTEAN...OR ABOUT 11
MILES NORTH OF COBURN GORE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND JACKMAN...ATTEAN...THE
FORKS...LONG POND AND BRASSUA THROUGH 115 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4567 6985 4529 6993 4539 7065 4543 7065
      4545 7070 4543 7073 4540 7072 4541 7083
      4544 7080 4543 7074 4546 7070 4551 7074
      4561 7066 4568 7056

KIMBLE
Special weather statement, Jun 9, 12:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT THU JUN 9 2011

MEZ009-091745-
CENTRAL SOMERSET-
111 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 PM
EDT...

AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF THE FORKS...OR
ABOUT 15 MILES SOUTH OF JACKMAN...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THE FORKS...LAKE MOXIE
AND MOOSEHEAD THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4566 6973 4565 6969 4558 6970 4554 6977
      4533 6970 4524 6969 4534 7028 4559 7019
      4568 6974

KIMBLE
Special weather statement, Jun 9, 1:06 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT THU JUN 9 2011

NHZ003-005-007-091915-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT...CHARLESTOWN
206 PM EDT THU JUN 9 2011

SEVERE THUNDERSTORMS IN VERMONT WILL BE MOVING INTO WESTERN NEW
HAMPSHIRE. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. RESIDENTS OF GRAFTON AND SULLIVAN COUNTIES SHOULD
PREPARE FOR THE POTENTIAL FOR SEVERE WEATHER AS EARLY AS 230 PM.
LISTEN FOR LATER STATEMENTS AND WARNINGS AND TAKE ACTION TO
PROTECT LIFE AND PROPERTY IF A WARNING IS ISSUED.

KIMBLE

The radar

The Burlington radar (KCXX), 87 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Grafton

When
June 9, 1:45 PM EST to 1:48 PM EST
Where
Grafton County, Lyme
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.820, -72.150

A severe thunderstorm downed multiple trees on wires in Lyme.

Thunderstorm Wind, Grafton

When
June 9, 1:45 PM EST to 1:48 PM EST
Where
Grafton County, 1.21 mi SSE of Orford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.905, -72.137

A severe thunderstorm downed multiple trees on wires in Orford.

Thunderstorm Wind, Grafton

When
June 9, 1:55 PM EST to 1:58 PM EST
Where
Grafton County, 2.43 mi SE of Canaan Street
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.650, -72.010

A severe thunderstorm downed multiple trees on wires in Canaan.

Thunderstorm Wind, Grafton

When
June 9, 2:00 PM EST to 2:04 PM EST
Where
Grafton County, 0.85 mi SW of Hebron
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.690, -71.810

A severe thunderstorm downed trees on wires in Hebron.

Thunderstorm Wind, Grafton

When
June 9, 2:00 PM EST to 2:04 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.750, -71.700

A severe thunderstorm downed trees on wires in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:00 PM EST to 2:03 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.750, -71.700

A severe thunderstorm downed trees on buildings in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:00 PM EST to 2:05 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.750, -71.700

A severe thunderstorm downed trees on wires on Morgan Drive in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:00 PM EST to 2:05 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.750, -71.700

A severe thunderstorm downed a tree on a building on Tenny Mountain Highway in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:05 PM EST to 2:08 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.750, -71.700

A severe thunderstorm downed a tree on the Red Carpet Inn in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:10 PM EST to 2:14 PM EST
Where
Grafton County, 0.85 mi SW of Hebron
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.690, -71.810

A severe thunderstorm downed trees in Hebron.

Thunderstorm Wind, Grafton

When
June 9, 2:10 PM EST to 2:13 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.750, -71.700

A severe thunderstorm downed trees on I93 at exit 26 in Plymouth.

Thunderstorm Wind, Grafton

When
June 9, 2:10 PM EST to 2:13 PM EST
Where
Grafton County, Plymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.750, -71.700

A severe thunderstorm downed a tree on an apartment building in Plymouth.

Thunderstorm Wind, Carroll

When
June 9, 2:15 PM EST to 2:18 PM EST
Where
Carroll County, 0.85 mi NE of Sandwich
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.790, -71.410

A severe thunderstorm downed trees on wires in Sandwich.

Thunderstorm Wind, Carroll

When
June 9, 2:25 PM EST to 2:28 PM EST
Where
Carroll County, Moultonboro
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.750, -71.400

A severe thunderstorm downed trees on wires in Moultonborough.

Thunderstorm Wind, Belknap

When
June 9, 2:30 PM EST to 2:34 PM EST
Where
Belknap County, 0.69 mi N of Laconia
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.530, -71.470

A severe thunderstorm downed trees on Folson Street in Laconia.

Hail, Sullivan

When
June 9, 2:33 PM EST to 2:35 PM EST
Where
Sullivan County, Washington
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
43.180, -72.100

A severe thunderstorm produced 2.00 inch hail in Washington.

Thunderstorm Wind, Strafford

When
June 9, 3:15 PM EST to 3:19 PM EST
Where
Strafford County, 0.69 mi N of Middleton Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.480, -71.070

A severe thunderstorm downed multiple trees in Middleton.

Thunderstorm Wind, Strafford

When
June 9, 3:26 PM EST to 3:32 PM EST
Where
Strafford County, 0.5 mi E of Lee
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.120, -71.010

A severe thunderstorm downed several trees on Stepping Stone Road in Lee.

Thunderstorm Wind, Rockingham

When
June 9, 3:35 PM EST to 3:38 PM EST
Where
Rockingham County, 0.86 mi NW of Derry
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.880, -71.330

A severe thunderstorm produced estimated gusts of 58 mph downing branches in Derry.

Thunderstorm Wind, Rockingham

When
June 9, 3:51 PM EST to 3:54 PM EST
Where
Rockingham County, Salem
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.780, -71.220

A severe thunderstorm downed trees in Salem.

Thunderstorm Wind, Rockingham

When
June 9, 4:00 PM EST to 4:04 PM EST
Where
Rockingham County, 0.5 mi E of Portsmouth
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.070, -70.760

A severe thunderstorm downed trees throughout Portsmouth.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2011Every state in 2011This day in weather historyWarnings in New Hampshire, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323188, 323189, 323190, 323191, 323192, 323204, 323205, 323206, 323193, 323194, 323195, 323207, 323196, 323197, 323198, 323187, 323199, 323200, 323203, 323201, 323202.